Alert archive / Oklahoma / Tornado Warnings in 2022

Tornado Warning 12, NWS Tulsa, OK

April 11, 2022Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 11, 2022, 7:50 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2022, 7:50 PM CDT (00:50 UTC)
Expired
Apr 11, 2022, 8:30 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 8:15 PM CDTHAIL 1.75Antlers, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Apr 11, 3:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

152 
WFUS54 KTSA 120050
TORTSA
OKC023-127-120130-
/O.NEW.KTSA.TO.W.0012.220412T0050Z-220412T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
750 PM CDT Mon Apr 11 2022

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Southwestern Pushmataha County in southeastern Oklahoma...
  North central Choctaw County in southeastern Oklahoma...

* Until 830 PM CDT.
    
* At 750 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles southeast of Lane, moving east at 25 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Antlers...                        Kellond...
  Kent...                           Darwin...
  Speer...                          Dela...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3415 9591 3416 9578 3433 9578 3427 9541
      3402 9551
TIME...MOT...LOC 0050Z 286DEG 23KT 3426 9590 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$
1 follow-up statement
256 
WWUS54 KTSA 120110
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
810 PM CDT Mon Apr 11 2022

OKC023-127-120130-
/O.CON.KTSA.TO.W.0012.000000T0000Z-220412T0130Z/
Pushmataha OK-Choctaw OK-
810 PM CDT Mon Apr 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN PUSHMATAHA AND NORTH CENTRAL CHOCTAW COUNTIES...
    
At 809 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Lane, moving east at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Antlers...                        Kellond...
Kent...                           Darwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3415 9591 3416 9578 3433 9578 3429 9555
      3406 9563
TIME...MOT...LOC 0109Z 285DEG 12KT 3423 9583 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 6:50 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 11, 6:50 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
650 PM CDT Mon Apr 11 2022

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 209 PM CDT Mon Apr 11 2022

The primary short term concern focuses on severe weather potential
through this evening, primarily from southeast OK through parts
of west central AR, along and south of quasi-stationary boundary.
As of 2 PM, the boundary extended near I-40 in west central AR to
near MLC to a little south of ADM. Meso analysis showing a pocket
of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little
cap remaining. As such most of the recent CAM guidance shows
development across SE OK/WC AR over the next few hours, with some
suggestion of more robust development closer to 00z farther to
the southwest. Storms should become supercellular rather quick
given the strength/orientation of deep layer shear, with all modes
of severe possible in any more discrete cells. These storms will
move off to the east with most ending around 06z or shortly
thereafter.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 209 PM CDT Mon Apr 11 2022

Moist Gulf air will surge back north Tuesday in response to a
quickly approaching Pacific shortwave with entire area well
withing the warm sector. A sharp dryline will become established
west of I-35 as has been advertised for a few days now, but there
are a number of factors that could keep much, if any, convection
along the dry line in OK. Another consistent signal in the data
has been for a subtropical shortwave to lift northeast relatively
early in the day, forcing more widespread development in the warm
sector across TX/LA into southern OK, which would likely place
the OK portion of dry line within an area of subsidence. Most
guidance continues to support this with limited development. The
POP forecast for Tuesday mainly reflect potential associated
with the southern wave, which will have some severe potential. In
the event any storms fire on the dry line Tues afternoon, the
conditional prob of severe weather is quite high. Will also see
rather gusty winds Tuesday afternoon, fortunately we stay east of
the dry line which limits fire weather concerns some.

Higher chances of storms will eventually arrive in eastern Ok
Tuesday night into Wednesday morning as Pacific front overtakes
the dry line and sweeps through the area. These storms will also
have severe potential, though the highest may end up being just
east of the forecast area. Drier but cooler air behind the front
along with gusty NW winds will raise the fire weather potential,
though temperatures may stay below Red Flag criteria.

Patter will remain unsettled through the weekend with another
chance of showers and thunderstorms Easter weekend, with highest
chances appearing to be Saturday. A trend toward well below
normal temperatures may be shaping up early next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 650 PM CDT Mon Apr 11 2022

Scattered thunderstorm development will remain possible into this
evening across Southeast Oklahoma and Northwest Arkansas. Will
continue with Tempo groups for timing. Late this evening and
overnight tonight...a surface boundary over the region is forecast
to lift north of the CWA with a return of southerly winds. Within
this return flow...IFR/MVFR conditions are forecast to spread back
over the CWA and remain common for the morning hours Tuesday.
These conditions look to lift back to VFR during the afternoon
hours as southerly winds become gusty with gusts of 20-30KT
possible. There are additional chances for showers and
thunderstorms late in the TAF period and have added Prob30 groups
to MLC/FSM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  82  57  67 /  10  20  30  30
FSM   61  81  63  74 /  70  30  50  70
MLC   59  80  60  75 /  30  30  30  30
BVO   51  82  53  66 /  10  10  40  30
FYV   56  79  58  70 /  30  20  50  80
BYV   54  78  60  71 /  30  20  50  80
MKO   56  79  59  71 /  10  20  30  40
MIO   51  79  56  66 /  10  10  40  60
F10   56  81  59  71 /  10  20  30  30
HHW   64  79  63  79 /  30  50  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...22
Hazardous weather outlook, Apr 11, 7:43 PM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
743 PM CDT Mon Apr 11 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
743 PM CDT Mon Apr 11 2022

...Severe Storm Potentials Continue This Evening...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA... Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...South of a McAlester to Ozark Line.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Strong to severe thunderstorms will continue to be possible across
southeast Oklahoma and west central Arkansas this evening, mainly
along and south of a boundary positioned from southeast Oklahoma
into northwest Arkansas. The greater severe potentials are
expected mainly along and south of a line from McAlester Oklahoma
to Ozark Arkansas. Large hail to the size of baseballs, damaging
wind gusts to 70 mph, and also a tornado potential will continue
to be possible with these storms. Majority of this activity is
forecast to push east of the region by midnight, with slight
chances and weakening severe potentials remaining possible in
northwest Arkansas after midnight.

Also overnight tonight, the boundary is forecast to lift back
north of the region with a return of breezy to gusty southerly
winds late tonight into Tuesday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Very High Fire Weather
		  Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather
			Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential...Very High Fire
						Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Tuesday and Wednesday may both feature organized severe weather
across eastern Oklahoma and northwest Arkansas. Tuesday's threat
is highly conditional, with the main question being how many
storms develop either ahead of a dryline expected to be near the
Interstate 35 corridor during the afternoon or across southeast
Oklahoma and into northwest Arkansas. An unstable airmass and
sufficient wind shear will be in place across the area, and any
storms that are able to develop will have a good chance to
strengthen to severe levels. Large hail, damaging winds and
tornadoes will all be possible tomorrow, but again, the overall
threat will be contingent on thunderstorms developing at all.

A cold front will sweep across the region Wednesday, with
additional strong to severe thunderstorms likely to develop along
it and sweep through the area. Strong winds and drier conditions
west of the cold front will increase fire weather concerns
Wednesday afternoon.

The potential for showers and storms will return over the
weekend as another frontal boundary moves into the region.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 11, 5:51 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 NW VESTA              35.40N 94.10W
04/11/2022  U0.75 INCH       SEBASTIAN          AR   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0544 PM     HAIL             3 SSE MEG               35.36N 93.86W
04/11/2022  E1.00 INCH       FRANKLIN           AR   PUBLIC

            PHOTO RELAYED VIA TWITTER. 4 MILES NORTH OF
            CAULKSVILLE.

&&
Local storm report, Apr 11, 5:59 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             CHARLESTON              35.30N 94.04W
04/11/2022  E2.75 INCH       FRANKLIN           AR   STORM CHASER

            PHOTO RELAYED VIA TWITTER. HAIL POSED NEXT
            TO AN ACTUAL BASEBALL.

&&

KAH
Local storm report, Apr 11, 6:09 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             LAVACA                  35.34N 94.18W
04/11/2022  E2.50 INCH       SEBASTIAN          AR   BROADCAST MEDIA

            PHOTO OF HAIL POSED NEXT TO A PLASTIC GOLF
            BALL AND A LIGHT BULB RELAYED BY BROADCAST
            MEDIA VIA TWITTER. TIME ESTIMATED VIA RADAR.

&&

KAH
Local storm report, Apr 11, 6:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             CHARLESTON              35.30N 94.04W
04/11/2022  E3.00 INCH       FRANKLIN           AR   STORM CHASER

            PHOTO RELAYED VIA SOCIAL MEDIA. TIME
            ESTIMATED FROM EARLIER REPORTS.

&&

KAH
Local storm report, Apr 11, 6:30 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     BLOOMER                 35.29N 94.13W
04/11/2022                   SEBASTIAN          AR   EMERGENCY MNGR

            ROOF DAMAGE TO A RESIDENCE. MAY BE
            ASSOCIATED WITH A TORNADO.

&&

KAH
Local storm report, Apr 11, 6:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             2 S RED OAK             34.93N 95.08W
04/11/2022  E1.00 INCH       LATIMER            OK   PUBLIC

            TIME ESTIMATED VIA RADAR.

0643 PM     HAIL             BENGAL                  34.83N 95.06W
04/11/2022  E1.25 INCH       LATIMER            OK   TRAINED SPOTTER

            RELAYED VIA TWITTER. 4 MILES N OF TALIHINA.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:05 PM CDTTornado WarningTSALatimer, LeFlore40 min
Apr 11, 7:12 PM CDTSevere Thunderstorm WarningTSAPushmataha48 min
Apr 11, 7:45 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
Apr 11, 7:54 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAPushmataha51 min
Apr 11, 8:12 PM CDTSpecial Weather StatementTSALeFlore48 min
Apr 11, 8:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore42 min
Apr 11, 8:28 PM CDTTornado WarningTSAChoctaw, Pushmataha26 min
Apr 11, 8:32 PM CDTSpecial Weather StatementTSALeFlore28 min
Apr 11, 8:40 PM CDTSevere Thunderstorm WarningTSAPushmataha21 min
Apr 11, 8:51 PM CDTSevere Thunderstorm WarningTSAPushmataha39 min
Apr 11, 9:20 PM CDTSpecial Weather StatementTSALeFlore25 min
Apr 11, 9:57 PM CDTSpecial Weather StatementTSAAtoka33 min
Apr 11, 10:05 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha55 min
Apr 11, 10:15 PM CDTTornado WarningTSAPushmataha45 min
Apr 11, 10:46 PM CDTTornado WarningTSAPushmataha28 min
Apr 11, 10:57 PM CDTSpecial Weather StatementTSAPushmataha33 min
Apr 11, 10:59 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha49 min
Apr 12, 3:41 AM CDTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more21 hr

Nearby

Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.